Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 122, NWS Boston/Norton, MA

September 11, 20165 counties in Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Sep 11, 2016, 9:23 AM EDT for 5 counties in Massachusetts. It was in force for 52 min. 17 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 11, 2016, 9:23 AM EDT (13:23 UTC)
Expired
Sep 11, 2016, 10:15 AM EDT
In force
52 min
Issued by
NWS Boston/Norton, MA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Essex County, MA, Hampden County, MA, Hampshire County, MA, Middlesex County, MA, Worcester County, MA

The radar

The Boston radar (KBOX), 75 km from the middle of the area, began a volume at 13:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 11, 9:30 AM EDTTSTM WND DMGLunenburg, MASEVERAL TREES DOWN ACROSS THE TOWN
Sep 11, 9:30 AM EDTTSTM WND DMGOakham, MATREES DOWN ON MULTIPLE STREETS
Sep 11, 9:31 AM EDTTSTM WND DMGRutland, MATREES AND WIRES DOWN ON CAMPBELL STREET... PLEASENTDALE ROAD AND LINCOLN ROAD
Sep 11, 9:35 AM EDTTSTM WND DMGGroton, MASEVERAL TREES DOWN ON RIVERBEND ROAD
Sep 11, 9:35 AM EDTTSTM WND DMGHubbardston, MAWIRES DOWN ON SEVERAL STREETS
Sep 11, 9:36 AM EDTTSTM WND DMGTownsend, MATREE DOWN ACROSS PEARL BROOK ROAD AS WELL AS TREE AND WIRES DOWN ROUTE 13 BROOKLINE ROAD AND MEADOW ROAD
Sep 11, 9:40 AM EDTTSTM WND DMGPepperell, MALARGE LIMB DOWN ON RIVER STREET
Sep 11, 9:45 AM EDTTSTM WND DMGFitchburg, MALARGE BRANCH DOWN ON CAR BLOCKING HOPE STREET
Sep 11, 9:45 AM EDTTSTM WND DMGGroton, MATREES AND WIRES DOWN ON JENKINS ROAD
Sep 11, 9:53 AM EDTTSTM WND DMGLeominster, MA*** 1 INJ *** TREE DOWN ON MAN... TRANSPORTED BY AMBULANCE
Sep 11, 9:55 AM EDTTSTM WND DMGChelmsford, MATREES DOWN ON CHELMSFORD STREET WITH OTHER LARGE LIMBS DOWN IN TOWN
Sep 11, 9:55 AM EDTTSTM WND DMGChelmsford, MATREES DOWN ON ROUTE 110 NEAR INTERSTATE 495
Sep 11, 9:55 AM EDTTSTM WND DMGChelmsford, MAWIND BLEW AN AC UNIT OFF ITS SUPPORT ON AN OFFICE ROOF...UNIT REMAINED ON THE ROOF
Sep 11, 10:00 AM EDTTSTM WND DMGAshland, MATREE DOWN
Sep 11, 10:00 AM EDTTSTM WND DMGHubbardston, MATREE DOWN ON BARRE ROAD
Sep 11, 10:17 AM EDTTSTM WND DMGLeominster, MATREE DOWN ON WACHUSETT BY PLEASANT STREET
Sep 11, 10:25 AM EDTTSTM WND DMGConcord, MATREES AND WIRES DOWN ON POWDER MILL AND SUDBURY ROADS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 1.4 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2016-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2016-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

956 
WUUS51 KBOX 111323
SVRBOX
MAC009-013-015-017-027-111415-
/O.NEW.KBOX.SV.W.0122.160911T1323Z-160911T1415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
923 AM EDT SUN SEP 11 2016

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ESSEX COUNTY IN NORTHEASTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  SOUTHEASTERN HAMPDEN COUNTY IN WESTERN MASSACHUSETTS...
  WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
  MIDDLESEX COUNTY IN NORTHEASTERN MASSACHUSETTS...

* UNTIL 1015 AM EDT

* AT 922 AM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR NEW BOSTON TO NEAR WESTMINSTER TO NORTH
  BROOKFIELD TO WEST HARTFORD...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  WORCESTER...SPRINGFIELD...LOWELL...NASHUA...LAWRENCE...
  FRAMINGHAM...HAVERHILL...CHICOPEE...METHUEN...LEOMINSTER...
  FITCHBURG...BILLERICA...MARLBOROUGH...SHREWSBURY...CHELMSFORD...
  ANDOVER...NATICK...LEXINGTON...DRACUT AND TEWKSBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THESE STORMS ARE PRODUCING WIDESPREAD
WIND DAMAGE ACROSS WESTERN AND CENTRAL MASSACHUSETTS AS WELL AS
NORTHERN CONNECTICUT. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS! 
&&

LAT...LON 4281 7107 4241 7128 4201 7161 4204 7275
      4241 7218 4271 7200 4270 7129 4274 7124
      4274 7118 4281 7116
TIME...MOT...LOC 1322Z 284DEG 33KT 4296 7164 4254 7186 4225 7208 4175
7276

HAIL...<.75IN
WIND...60MPH
 
$$

SIPPRELL
1 follow-up statement
809 
WWUS51 KBOX 111410
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
1010 AM EDT SUN SEP 11 2016

MAC009-013-015-017-027-111420-
/O.EXP.KBOX.SV.W.0122.000000T0000Z-160911T1415Z/
ESSEX MA-HAMPSHIRE MA-HAMPDEN MA-WORCESTER MA-MIDDLESEX MA-
1010 AM EDT SUN SEP 11 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ESSEX...
SOUTHEASTERN HAMPSHIRE...SOUTHEASTERN HAMPDEN...WORCESTER AND
MIDDLESEX COUNTIES WILL EXPIRE AT 1015 AM EDT...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 4281 7107 4241 7128 4201 7161 4204 7275
      4241 7218 4271 7200 4270 7129 4274 7124
      4274 7118 4281 7116
TIME...MOT...LOC 1408Z 284DEG 33KT 4296 7164 4254 7186 4225 7208 4175
7276

$$

KJC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 11, 6:47 AM EDT, 2 hours 36 minutes earlier.

Area forecast discussion, Sep 11, 6:47 AM EDT, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
647 AM EDT SUN SEP 11 2016

.SYNOPSIS...

A cold front will cross New England today and will bring a line of
showers and thunderstorms through early afternoon. High pressure
will build into the region later today, bringing cooler and less
humid weather. An ebb and flow pattern through the week with
moderating airmasses per S flow of warmer, more humid conditions
ahead of sweeping cold fronts and wet-weather chances. This
followed by unseasonable and dry conditions associated with NW
flow and high pressure out of Canada. Repeat.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

7 am update...

The previous discussion sums things up very nicely. Believe a line
of storms is in the cards. Plenty of MLCAPE across our area on the
order of 500-1000 j/kg with effective wind shear along and ahead
of the cold front now presently located across Upstate NY sweeping
S through PA and roughly along the line of the Appalachians.
Moisture on the order of 1.75 inches per precipitable waters.
Though specificity is still somewhat uncertain with regards to
exact impacts, the takeaway simply is that with any storms expect
potential heavy downpours, frequent lightning, and gusty winds of
which have the potential of gusting around 40 mph resulting in
damage.

Previous discussion...

00z models and high-res ensembles suggest presence of marginal
instability, rather high 0-6 km shear, and plenty of low level
moisture. Even though better upper jet dynamics are focused north
of our area, it's expected we'll end up with band of scattered
showers and embedded strong thunderstorms approaching western New
England 6-8 am, which crosses region through early afternoon.

Main threat with storms would be brief heavy downpours, as storms
track parallel to front in environment with plenty of moisture,
but a few storms could produce 40-50 mph wind gusts as well. In
agreement with SPC Day 1 Outlook which has Marginal severe threat
roughly across eastern half of area, where more heating will take
place prior to arrival of cold front.

Front should head offshore by mid afternoon, which will bring much
drier airmass into region on W/NW winds. Expect clearing this
afternoon with decreasing humidity.

Highs will reach low to mid 80s per blend of MOS guidance, with
70s across higher terrain as well as Cape Cod and Islands.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM MONDAY/...

High pressure builds over New England tonight and Mon with
essentially clear skies.

Drier air will bring cooler night tonight as winds diminish, and
used a blend of MOS guidance which tends to verify better with
radiational cooling. Expect lows in 50s across much of region with
40s in typical cooler valleys. Highs Mon will top out in 70s and
weak gradient will lead to afternoon sea breezes along both
coasts.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...

*/ Highlights...

 - Ebb and flow pattern through the week
 - Seasonable conditions centered around Tuesday
 - Confident in wet-weather outcomes late Wednesday and overnight
 - Unseasonable Friday into Saturday
 - Turning seasonable with renewed wet-weather chances Sun-Mon

*/ Discussion...

Wash, rinse, dry, repeat. Broad-scale, progressive, unobstructed
pattern in which individual Pacific-origin impulses trough across
the N CONUS, drawing energy from the main Arctic Low wobbling S over
the N Canadian maritimes. An ebb and flow pattern in where trough
axes and surface reflection cold fronts are met ahead with warmer,
more humid conditions. A line of showers and possible thunderstorms
sweeping parent with the cold front are followed by stout areas of
high pressure with attendant cooler, unseasonable, dry conditions.
Simply put, an exchanging of airmasses between maritime tropical to
continental polar. Hints of autumn during these last weeks of summer
that make pumpkin-spiced products seem reasonably acceptable rather
than utterly absurd. Deterministic guidance varies on cold frontal
timing for Wednesday and again Sunday into Monday. Leaning more with
ensemble means and probabilistics, but favor the 11.0z GFS / 10.12z
EC Control. Details below.

*/ Details...

Monday night through Tuesday night...

Majority of the forecast period dry under the influence of high
pressure. Initially Monday night, light winds, clear conditions, a
good setup for radiational cooling so will lean with lowest of MOS
guidance as we go into Tuesday morning. The high shifting to the E
allowing for return S flow of higher humidity, looking at a fair
weather day with scattered cloud decks and seasonable conditions as
H85 rebound to +10-12C. As we go into Tuesday night, continued low-
level column moistening beneath a lingering dry inversion per high
pressure pushing out to sea. Question whether we'll see low cloud /
stratus issues into Wednesday morning. Somewhat confident, but not
so much on fog. S flow maintaining, increasing ahead of synoptics
sweeping SE out of Canada.

Wednesday into Wednesday night...

Consensus of forecast guidance has slowed in their approach of the
cold front. S winds and humidity increasing ahead of a sharp cold
front sweeping SE out of Canada. Expecting gusts 20 to 30 mph given
mixing throughout the boundary layer before the cold front sweeps S
New England late Wednesday into Wednesday evening, based on model
consensus. Though stronger dynamics / synoptics lift NE into the St.
Lawrence River Valley, stretching S along the surface cold front
reflection, still decent low-level convergence, frontogenesis with
enough moisture (pwats up to 1.75") beneath falling heights and
cyclonic flow associated with a positively-tilted trough axis. Not
looking at a washout, thinking a scattered to squall-line of showers
with embedded heavy downpours and/or thunderstorms given marginal
instability in a modestly sheared environment. Parallel stratiform
setup possible given high shear, low CAPE. High chance to likely
PoPs despite wobbles in cold frontal timing. Forecast models have
for days been advertising wet-weather outcomes that can't ignore.
Will clear it out after midnight, but expecting blustery NW winds
immediately behind the front given cold air advection along with the
thermal gradient and isallobaric response from a 1025 mb high over
the Great Lakes. Can expect NW gusts up to 30 mph.

Thursday through Saturday night...

High pressure out of the N Pacific / W Canada in control. Initial
cold dome of air Thursday with H85 +6-8C will moderate Friday into
Saturday as the high shifts E and we begin to see return S flow of
warmer, more humid conditions. Unseasonable at first, leaning with
coolest of MOS guidance for the overnight periods with anticipated
light winds, clear conditions, radiational cooling. Keep it cooler
than average during the day, but given dry conditions with the
drought continuing coupled with abundant sunshine, would not be
surprised that forecast consensus high temperatures should be a
couple to a few degrees warmer. Will lean in that direction. By
Saturday H85 temperatures +10-12C. Some low cloud, stratus may
emerge beneath a lingering dry inversion as S winds increase into
the evening and overnight period, potentially gusty.

Sunday and into early next week...

Seemingly a repeat of Wednesday into Wednesday night. Another cold
front and line of wet weather followed by high pressure out of the N
Pacific / W Canad ushering unseasonably cool and dry conditions
across the NE CONUS. Too early to get into the details given D7-8.
Forecast likely to change.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short-term /through Monday/...

12z update...

Today...Moderate confidence.

Line of SHRA / TSRA to push through the terminals during the
morning hours. Opted to prevail -RA VCTS with uncertainty as to
specificity of outcomes at particular terminals. When the threat
is apparent, will handle with TEMPO or prevail. Timing is around
11 to 20z W to E with the line tracking ENE. With any TSRA, MVFR
to IFR impacts possible.

Low-end VFR to MVFR cigs with IFR in vicinity or across Cape and
Islands. This along with LLWS at 2 kft with SW winds 30 to 40 kts.
SW flow at the surface with 20 to 25 kts this morning, especially
along the S/SE coast. With the passage of a line of SHRA / TSRA
will see winds turn NW and be immediately blustery with gusts up
around 30 kts possible.

Tonight into Monday...

W/NW winds become light. VFR. Sea-breezes expected Monday
afternoon.

KBOS Terminal...Moderate confidence. Timing potential TSRA through
the terminal 14-17z. Could flex an hour or two in either direction.
+RA possible with TEMPO MVFR-IFR conditions. Gusty winds out of
the W/SW possible with storms.

KBDL Terminal...Moderate confidence. Going to start the TAF out
with VCTS. If threats are more apparent, will TEMPO or prevail.
With any TSRA, MVFR to IFR impacts possible along with gusty W/SW
winds.

Outlook /Monday Night through Thursday/...

Monday night through Tuesday night...Moderate confidence.

VFR with light winds through Tuesday. Possible sea-breezes during
Tuesday with onshore breezy winds of around 15 kts possible. Into
Tuesday night, a low risk of MVFR-IFR with stratus mainly over S/W
portions of S New England with increasing S winds. Accompanying low
risk of fog throughout the forecast period.

Wednesday into Wednesday night...Moderate confidence.

VFR. Line of SHRA, possible TSRA/+RA, late Wednesday into Wednesday
night ahead of which S winds will be blustery with 20 to 25 kt gusts
with NW winds behind the line potentially gusting up to 30 kts. With
any wet-weather, TEMPO MVFR-IFR conditions are possible.

Thursday into Thursday night...Moderate confidence.

VFR. NW winds becoming light.

&&

.MARINE...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short-term /Through Monday/...Moderate confidence.

7 am update...

SW winds have already begun to pick up ahead of cold front,
especially on S coastal waters where 20-25 kt gusts are being
observed. Small Craft Advisories remain posted for these areas, as
well as outer waters where seas will build to 5 or 6 ft.

Cold front will approach waters into early afternoon and will be
accompanied by band of showers and embedded thunderstorms. Stronger
storms could bring gusts of 35 kt. Otherwise SW winds will diminish
as front reaches waters, before winds shift W/NW later this afternoon.
Immediately behind the front gusts up around 30 kts will be possible.
Mariners should remain aware of this threat.

High pressure builds across New England tonight and Mon with
lighter N/NW winds and sea breezes near coast Mon afternoon. Seas
will subside tonight, but should build to 5 or 6 ft again E of
Cape Cod.

Outlook /Monday Night through Thursday/...

Monday night through Tuesday night...Moderate confidence.

Light winds through Tuesday. Possible sea-breezes along the coast.
Winds turning out of the S beginning Tuesday, increasing during the
overnight period. Gusts up to 20 kts possible. Seas remaining below
5 feet throughout.

Wednesday into Wednesday night...Moderate confidence.

Line of showers, possible embedded thunderstorms and/or heavy rain,
Wednesday night ahead of which S winds will be blustery with 20 to
25 kt gusts with NW winds behind the line potentially gusting up to
30 kts. Waves building 5 to 6 feet on the outer waters as a cold
front sweeps the waters.

Thursday into Thursday night...Moderate confidence.

High pressure in control over the region. Waves diminish as NW winds
become light and variable. Likely sea-breezes along the shores.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 5 PM EDT this afternoon for
     ANZ231>234.
     Small Craft Advisory until 8 PM EDT this evening for ANZ235-
     237.
     Small Craft Advisory until 8 AM EDT Monday for ANZ250-254.
     Small Craft Advisory until 11 PM EDT this evening for ANZ255-
     256.

&&

SYNOPSIS...Sipprell/JWD
NEAR TERM...Sipprell/JWD
SHORT TERM...JWD
LONG TERM...Sipprell
AVIATION...Sipprell/JWD
MARINE...Sipprell/JWD
Hazardous weather outlook, Sep 11, 3:35 AM EDT, 5 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
335 AM EDT SUN SEP 11 2016

CTZ002>004-MAZ002>024-026-RIZ001>008-120745-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
335 AM EDT SUN SEP 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF
MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...AND RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SWEEP SOUTHERN
NEW ENGLAND THIS MORNING THROUGH EARLY- TO MID-AFTERNOON.

THERE IS THE POSSIBILITY THAT WITHIN THIS LINE THERE WILL BE
EMBEDDED HEAVIER SHOWERS AND/OR STRONGER THUNDERSTORMS. POTENTIAL
THREATS INCLUDE DAMAGING WINDS AND LOCALIZED URBAN...POOR-DRAINAGE
FLOODING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-251-254>256-120745-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
335 AM EDT SUN SEP 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE
ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SWEEP THE
WATERS BY EARLY- TO MID-AFTERNOON.

THERE IS THE POSSIBILITY THAT WITHIN THIS LINE THERE WILL BE
EMBEDDED HEAVIER SHOWERS AND/OR STRONGER THUNDERSTORMS. POTENTIAL
THREATS INCLUDE FREQUENT LIGHTNING...GALE FORCE WINDS...AND
REDUCTIONS IN VISIBILITY DUE TO HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Sep 11, 9:10 AM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
910 AM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 AM     TSTM WND DMG     HATFIELD                42.37N  72.61W
09/11/2016                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON MOORE AVE

&&

AED
Local storm report, Sep 11, 9:11 AM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
911 AM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     TSTM WND DMG     CHESTER                 42.28N  72.98W
09/11/2016                   HAMPDEN            MA   AMATEUR RADIO

            TREE DOWN ON SKYLINE TRAIL

&&

AED
Local storm report, Sep 11, 9:12 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
912 AM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0911 AM     TSTM WND DMG     DEERFIELD               42.55N  72.60W
09/11/2016                   FRANKLIN           MA   AMATEUR RADIO

            TREE DOWN ON WIRES ON STILLWATER ROAD

&&

AED
Local storm report, Sep 11, 9:14 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
914 AM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0909 AM     TSTM WND DMG     SUNDERLAND              42.47N  72.58W
09/11/2016                   FRANKLIN           MA   PUBLIC

            TREE DOWN PLUMTREE ROAD BLOCKING ROAD

&&

AED
Local storm report, Sep 11, 9:15 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
915 AM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 AM     TSTM WND DMG     BELCHERTOWN             42.27N  72.40W
09/11/2016                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON ROUTE 9

&&

AED
Local storm report, Sep 11, 9:21 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
921 AM EDT SUN SEP 11 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 AM     TSTM WND DMG     AMHERST                 42.38N  72.52W
09/11/2016                   HAMPSHIRE          MA   AMATEUR RADIO

            TREE DOWN ON PHILLIPS ROAD

&&

AED

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 11, 7:45 AM EDTSpecial Weather StatementBOXFranklin60 min
Sep 11, 8:11 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire49 min
Sep 11, 8:38 AM EDTSpecial Weather StatementBOXHampden, Hampshire, Worcester52 min
Sep 11, 8:49 AM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester41 min
Sep 11, 9:53 AM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk, Worcester54 min
Sep 11, 9:56 AM EDTSpecial Marine WarningBOX94 min
Sep 11, 11:06 AM EDTSpecial Weather StatementBOXBristol39 min
Sep 11, 11:17 AM EDTSpecial Marine WarningBOX58 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.